So I am dealing with two sets of side effects, now.
One is the old side effect of head-spins and queasiness in the morning. Lasts for about 10-15 minutes and is then gone. In the grand scheme of things, this is minor and totally unimportant. If I live with this for the rest of my life on occassional mornings but have no seizures, FINE! I would be THRILLED!
That side effect is likely from the Trileptal, as it seems to have been in the past.
The other side effect is the weight gain. I'm over 210 now, whereas I was in the low 190s a couple of months ago. I know that blaming the medicine is the easy way out. I could have been and should have been exercising more and eating better, having know going in that this was a side effect.
Nonetheless, I've gained nearly 20 pounds and am SOOO frustrated. I am seeing the Dr. in about 2 weeks and perhaps something can be done. Having controled the seizures relatively well, however, I don't think he will (nor will I in the end) want to change the dosages and go fiddling around just so I can lose weight more easily.
Time for better exercise routines (including going to the gym MORE OFTEN) and perhaps eating better and eating less - what a concept. But damn it that last part is just so hard to do... My diet didn't change the entire time I gained these ~20 pounds, which makes me want to blame the medication more and more, and having something to blame makes it all so much easier to deal with...
*sigh*
Showing posts with label Side effects?. Show all posts
Showing posts with label Side effects?. Show all posts
Monday, May 3, 2010
Tuesday, April 27, 2010
again???
My head is swimming a bit this morning... Not sure if the side-effects have returned or not, but needless to say it doesn't make me happy. Fortunately they are not for an extended period of time, but none-the-less, I don't like spending the first part of my morning at work trying to focus on the computer and not concentrate on my head doing a swirly.
Monday, April 26, 2010
the blahs
Last night I curled up on the couch with Mary and was hit with a case of the blahs. Part of me is wondering if it was because I had experienced a mild seizelet the night before (the type where my face twitches, not a grand-mal or tonic colonic). I spent Sunday morning with a sore face (spare me the jokes of "does your face hurt? cuz it's killin me!"), took some Advil, and after a while, was physically ok. But am I mentally? I still wonder sometimes how my epilepsy will affect those around me as I get older - Mary, my parents, my children (or child) to be...
I don't know if this is what was giving me the blahs or not. Mary said they came on while we were watching Pretty Woman. huh...
This morning (A day and a half later) I had mild dizzy spells for a couple of minutes.
The twitching is also becoming more noticeable and (I think?) more frequent, but the twitching is not so severe as to diminish my capacity for doing anything. It is the sort of thing, for example, where my fingers will be "waiting" over the keyboard for me to formulate my thoughts, when suddenly they will "twitch out" and strike a couple of keys randomly. Or I will be holding a cup, and I will have a brief twitch where, while I don't really think I will throw the cup somewhere then, the though of what will happen in the future scares me. Sometimes I look at my hands stretched out in front of me when I feel this way and I see ever so slight trembles. Trembles, Blahs, Dizzy spells? Or no Seizures? I don't know.
This seems to be the common dilemna faced by most anyone with brain issues - what is the balances between side effects and control?
I don't know if this is what was giving me the blahs or not. Mary said they came on while we were watching Pretty Woman. huh...
This morning (A day and a half later) I had mild dizzy spells for a couple of minutes.
The twitching is also becoming more noticeable and (I think?) more frequent, but the twitching is not so severe as to diminish my capacity for doing anything. It is the sort of thing, for example, where my fingers will be "waiting" over the keyboard for me to formulate my thoughts, when suddenly they will "twitch out" and strike a couple of keys randomly. Or I will be holding a cup, and I will have a brief twitch where, while I don't really think I will throw the cup somewhere then, the though of what will happen in the future scares me. Sometimes I look at my hands stretched out in front of me when I feel this way and I see ever so slight trembles. Trembles, Blahs, Dizzy spells? Or no Seizures? I don't know.
This seems to be the common dilemna faced by most anyone with brain issues - what is the balances between side effects and control?
Labels:
control,
epilepsy depakote,
seizures,
Side effects?,
trileptal
Tuesday, November 17, 2009
feeling flushed
So I often feel flushed. Not sure how best to describe it - simply a very warm feeling throughout my body, particularly centralized in my head, though also strong in my upper body around my chest and back. At times it comes within 20-30 minutes of my having taken my morning meds (I am on Trileptal (2400 daily) and Vimpat (300 daily), as an FYI) and sometimes it happens in the evening at the end of work or on the subway home. I am going to try and make a note of it so I can determine how often it is happening and what might be causing it.
This morning, eggwhite breakfast sandwich w/cheese and canadian bacon on a whole wheat english muffin, OJ, coffee. Meds around 7:30. Started feeling flushed around 8:15. It's 9:30 and I'm still feeling it.
My fiancee is unemployed now, so she is lovingly making me breakfast and lunch. As I think I posted before, she is the most wonderful woman in the world.
This morning, eggwhite breakfast sandwich w/cheese and canadian bacon on a whole wheat english muffin, OJ, coffee. Meds around 7:30. Started feeling flushed around 8:15. It's 9:30 and I'm still feeling it.
My fiancee is unemployed now, so she is lovingly making me breakfast and lunch. As I think I posted before, she is the most wonderful woman in the world.
Subscribe to:
Posts (Atom)
